MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREWDRIVER ASNIS III HEX 2.5MM ELASTOSIL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CANNULATED SCREWDRIVER ASNIS III HEX 2.5MM ELASTOSIL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 40-20905S
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported, "orif was performed for ankle fracture using variax 2 fibula plate and asnis 4.0mm.X-ray taken after the plated was placed to the target site revealed that there was what appeared to be a piece of metal at the site.The metal piece was removed from the patient and the procedure was completed.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note corrections/updates to the following: section d: product long description, product code, common device name, manufacturer, catalog #, lot/serial no., gtin section g: manufacturing site for devices section h: labeled for single use, usage of device the reported event could be confirmed.The device inspection revealed the following: the identification of the returned cannulated screw was confirmed based on the catalog # and the lot # marked.The tip of the instrument is broken, the detached fragment was returned.The surface of the breakage give indication of a sudden brittle fracture, most probably due to excessive bending and/or torsional load during implantation.The scratches visible on the elastosil handle and its discoloration give evidence that the screwdriver was used multiple times and underwent multiple cycles of sterilization.It also must be noted that the device was used for almost 20 years, meaning that breakage may be expected due to natural wear of the device.Dimensional and material integrity inspection show the device to be according to specification.Based on investigation, the root cause was attributed to a combination of user and natural wear related issue.The failure was most probably cause by excessive load applied to the already worn out instrument.The device was manufactured in 2003.A product history review was not necessary since the device is older than 15 years and no similar complaint was previously opened for the same lot number.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
CANNULATED SCREWDRIVER ASNIS III HEX 2.5MM ELASTOSIL HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16660552
Report Number0008031020-2023-00124
Device Sequence Number19234814
Product Code LXH
UDI-Device Identifier04546540112262
UDI-Public04546540112262
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-20905S
Device Catalogue Number702478
Device Lot NumberG06324
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale